# SDR 2012FA0000784

- Difficulty date: August 13, 2012
- Submitted: November 30, 2012
- Operation: General aviation
- Aircraft: N600AB
- Make and model: Piper PA-31-350
- Aircraft serial: 317405445
- System (JASC): 2140 · Heating System
- Part: Shutoff Valve
- Part number: P23D0475
- Condition: Failed
- Location: Heater
- Part time: 25 hours
- Component: Heater
- Component part number: B3500
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OVER THE LAST 11 MONTHS WE HAVE HAD THIS PART FAIL BY CAUSING SIGNIFICANT FUEL LEAKS.  THE FIRST PART WAS FACTORY NEW AND FAILED WITH ONLY 56 HRS OF AIRFRAME TIME.  SECOND PART WAS O/H BY MFG  AND FAILED WITH 25 HRS ON IT.  IT WAS DURING THE LAST FAILURE THAT THE SAFETY OF FLIGHT WAS AFFECTED.  WHEN THE FUEL SHUTOFF VALVE FAILED THE FUEL LEAK WAS SO LARGE THE RT ENGINE FUEL PRESSURE DROPPED FROM THE NORMAL 37 PSI TO 10 PSI.
